Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 166, NWS Jackson, MS

December 18, 2009Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 18, 2009, 9:04 AM CST for Neshoba County, Mississippi. It took effect at Dec 20, 2009, 3:36 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2009, 9:04 AM CST (15:04 UTC)
In effect from
Dec 20, 2009, 3:36 PM CST
Expired
Dec 20, 2009, 6:53 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KJAN 181504
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
904 AM CST FRI DEC 18 2009

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DONT 
DROWN

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-192104-
/O.NEW.KJAN.FL.W.0166.091220T1200Z-000000T0000Z/
/PLAM6.1.ER.091220T1200Z.091221T1200Z.000000T0000Z.NO/
904 AM CST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM SUNDAY MORNING UNTIL FURTHER NOTICE.
* AT 8:45 AM FRIDAY THE STAGE WAS 12 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY MORNING 
  AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY MONDAY MORNING.
* IMPACT AT 14 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

UPPER PEARL RIVER
PHILADELPHIA    13  12.0 FRI 09 AM  12.2  13.0  13.5  13.5 MON 06 AM

$$
6 follow-up statements
000 
WGUS84 KJAN 181609
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1009 AM CST FRI DEC 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER NEAR ROCKPORT AFFECTING COPIAH AND SIMPSON COUNTIES 
  PEARL RIVER NEAR MONTICELLO AFFECTING LAWRENCE COUNTY 
  PEARL RIVER NEAR COLUMBIA AFFECTING MARION COUNTY 
  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DONT 
DROWN

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-192209-
/O.CON.KJAN.FL.W.0166.091220T1200Z-000000T0000Z/
/PLAM6.1.ER.091220T1200Z.091221T1200Z.000000T0000Z.NO/
1009 AM CST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM SUNDAY MORNING UNTIL FURTHER NOTICE.
* AT 8:45 AM FRIDAY THE STAGE WAS 12 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY MORNING 
  AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY MONDAY MORNING.
* IMPACT AT 14 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

UPPER PEARL RIVER
PHILADELPHIA    13  12.0 FRI 09 AM  12.2  13.0  13.5  13.5 MON 06 AM

$$

MSC029-127-192208-
/O.EXT.KJAN.FL.W.0161.091219T1200Z-091221T0600Z/
/ROCM6.1.ER.091219T1200Z.091219T1200Z.091220T0000Z.NO/
1009 AM CST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR ROCKPORT
* FROM SATURDAY MORNING TO SATURDAY EVENING.
* AT 10:00 AM THURSDAY THE STAGE WAS 23.4 FEET. 
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE 
  BY TOMORROW MORNING.
* IMPACT AT 25 FEET...WIDESPREAD FLOODING OF LOW PASTURELAND AND 
  BOTTOMLAND IS OCCURRING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

MIDDLE PEARL RIVER
ROCKPORT        25  23.4 THU 10 AM  25.0  24.2  22.6  25.0 SAT 06 AM

$$

MSC077-192208-
/O.EXT.KJAN.FL.W.0156.000000T0000Z-091222T0430Z/
/MTCM6.1.ER.091216T0223Z.091220T0000Z.091221T1330Z.NO/
1009 AM CST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR MONTICELLO
* UNTIL MONDAY MORNING.
* AT 9:15 AM FRIDAY THE STAGE WAS 22.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY 
  TOMORROW EVENING.
* IMPACT AT 25 FEET...WATER BEGINS TO FLOOD LOWER PORTIONS OF 
  COOPERS FERRY PARK IN MONTICELLO.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

MIDDLE PEARL RIVER
MONTICELLO      22  22.3 FRI 09 AM  23.3  23.3  22.1  23.5 SAT 06 PM

$$

MSC091-192208-
/O.EXT.KJAN.FL.W.0162.091218T1930Z-091221T1859Z/
/CLMM6.1.ER.091218T1930Z.091219T0600Z.091221T0359Z.NO/
1009 AM CST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR COLUMBIA
* FROM THIS AFTERNOON UNTIL LATE SUNDAY EVENING.
* AT 9:15 AM FRIDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND WILL CONTINUE TO RISE TO NEAR 17.5 FEET BY MIDNIGHT TONIGHT. 
* IMPACT AT 18 FEET...LOW AREAS ALONG THE RIVER ARE INUNDATED.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

LOWER PEARL RIVER
COLUMBIA        17  16.8 FRI 09 AM  17.5  17.4  16.7  17.5 SAT 12 AM

$$
000 
WGUS84 KJAN 190228
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
828 PM CST FRI DEC 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
   MISSISSIPPI...

   PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DONT 
DROWN

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC099-200828-
/O.EXT.KJAN.FL.W.0166.091220T0900Z-000000T0000Z/
/PLAM6.1.ER.091220T0900Z.091221T1200Z.000000T0000Z.NO/
828 PM CST FRI DEC 18 2009


THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER ABOVE PHILADELPHIA
* FROM LATE SATURDAY NIGHT UNTIL FURTHER NOTICE.
* AT  7:45 PM FRIDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY MORNING 
  AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY MONDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

UPPER PEARL RIVER
PHILADELPHIA    13  12.2 FRI 08 PM  12.4  13.1  13.5  13.5 MON 06 AM

$$
000 
WGUS84 KJAN 191430
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
830 AM CST SAT DEC 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DONT 
DROWN

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-202030-
/O.EXT.KJAN.FL.W.0166.091220T1200Z-091224T0900Z/
/PLAM6.1.ER.091220T1200Z.091221T1200Z.091223T1800Z.NO/
830 AM CST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM SUNDAY MORNING TO EARLY WEDNESDAY AFTERNOON.
* AT 7:45 AM SATURDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY MONDAY 
  MORNING. 
* IMPACT AT 14 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

UPPER PEARL RIVER
PHILADELPHIA    13  12.2 SAT 08 AM  13.0  13.5  13.3  13.5 MON 06 AM

$$
000 
WGUS84 KJAN 200109
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
709 PM CST SAT DEC 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
   MISSISSIPPI...

   PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DONT 
DROWN

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC099-210709-
/O.EXT.KJAN.FL.W.0166.091220T2200Z-091224T1500Z/
/PLAM6.1.ER.091220T2200Z.091221T1200Z.091224T0000Z.NO/
709 PM CST SAT DEC 19 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER ABOVE PHILADELPHIA
* FROM SUNDAY AFTERNOON TO THURSDAY MORNING.
* AT  6:45 PM SATURDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY MONDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY 
  EVENING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

UPPER PEARL RIVER
PHILADELPHIA    13  12.1 SAT 07 PM  12.3  13.5  13.3  13.5 MON 06 AM

$$
000 
WGUS84 KJAN 201422
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
822 AM CST SUN DEC 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DONT 
DROWN

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-212022-
/O.EXT.KJAN.FL.W.0166.091220T2136Z-091223T0000Z/
/PLAM6.1.ER.091220T2136Z.091221T1200Z.091222T0900Z.NO/
822 AM CST SUN DEC 20 2009

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM THIS AFTERNOON TO EARLY TUESDAY MORNING.
* AT 7:45 AM SUNDAY THE STAGE WAS 12.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY TOMORROW 
  MORNING. 
* IMPACT AT 14 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

UPPER PEARL RIVER
PHILADELPHIA    13  12.3 SUN 08 AM  13.5  12.9  12.4  13.5 MON 06 AM

$$
000 
WGUS84 KJAN 210053
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
653 PM CST SUN DEC 20 2009


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
   IN MISSISSIPPI...

   PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DONT 
DROWN

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC099-210123-
/O.CAN.KJAN.FL.W.0166.000000T0000Z-091223T0000Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
653 PM CST SUN DEC 20 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE PEARL RIVER ABOVE PHILADELPHIA.
* AT  5:45 PM SUNDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.7 FEET 
  EARLY TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

UPPER PEARL RIVER
PHILADELPHIA    13  12.5 SUN 06 PM  12.6  12.7  12.5  12.7 MON 12 PM

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 18, 4:47 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Dec 18, 4:47 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CST FRI DEC 18 2009

.SHORT TERM...TODAY AND FRIDAY...RAIN WILL EXIT TO THE EAST BY THE MID
TO LATE MORNING HOURS...AND SATELLITE TRENDS INDICATE THAT RAPID
CLEARING WILL TAKE PLACE FOLLOWING THE RAIN. WEAK HIGH PRESSURE WILL
BUILD OVER THE ARKLAMISS DURING THE AFTERNOON BRINGING QUIET WEATHER
WITH SEASONABLY COOL TEMPERATURES.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...

A MOSTLY DRY BUT BRISK WEATHER REGIME IS FORECAST FOR THE WEEKEND
AS STRONG POLAR STREAM SHORTWAVE ENERGY DIVES SOUTHEAST INTO THE ERN
CONUS. THE 00Z GFS/GEFS/ECMWF ARE NEARLY PERFECT MATCHES ON THEIR
DEPICTION OF THIS WAVE...AND IT LOOKS LIKE THE BEST LOW LEVEL COLD
ADVECTION WILL KICK IN LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING.
A STRATUS DECK WILL ACCOMPANY THE COLD ADVECTION WITH THE
POSSIBILITY FOR SPRINKLES/FLURRIES OVER THE COLUMBUS AREA SATURDAY.
WHILE IT IS QUESTIONABLE IF THE DEPTH OF THE MOISTURE WILL BE DEEP
ENOUGH FOR ICE PRODUCTION...WET BULB ZERO HEIGHTS WILL BECOME
SUFFICIENTLY LOW FOR ANY FLURRIES TO REACH THE GROUND. HAVE
CONTINUED THE TREND OF CUTTING GFS MOS HIGHS BY A FEW DEGREES FOR
SATURDAY GIVEN THE CONSIDERABLE STRATUS EXPECTED. CLEARING SKIES
WILL ALLOW MOST LOCATIONS TO EXPERIENCE A LIGHT FREEZE SATURDAY
NIGHT. /EC/

.LONG TERM...SUNDAY THROUGH THURSDAY...QUIET WEATHER FOR THE FIRST
PORTION OF THE EXTENDED FORECAST. HIGH PRESSURE AT THE SURFACE AND
NORTHWESTERLY FLOW ALOFT THROUGH TUESDAY WILL LEAVE THE CWA DRY BUT
CHILLY. SUNDAY LOOKS TO BE A LITTLE WARMER THAN SATURDAY GIVEN
CLEARING CONDITIONS. WITH HIGH PRESSURE OVERHEAD....SUNDAY NIGHT
WILL BE ANOTHER COLD ONE AS GOOD RADIATIONAL COOLING WILL TAKE
PLACE. HOWEVER...THE MAIN FEATURE OF THE LONG TERM IS WITH THE NEXT
STORM SYSTEM PROGGED TO AFFECT THE REGION JUST BEFORE CHRISTMAS.

AS SFC HIGH PRESSURE BEGINS TO SLIDE OFF TO THE EAST ON
MONDAY...SOUTHERLY FLOW RETURNS TO THE WESTERN PORTIONS OF
THE CWA. MOISTURE BEGINS TO INCREASE SLOWLY WITH PWAT VALUES
INCREASING DURING THE DAY ON TUESDAY TO NEAR 1 INCH ACROSS MY
WESTERN ZONES. AS THIS OCCURS...THE UPPER FLOW BECOMES MORE ZONAL
AND AN UPPER TROUGH BEGINS TO DEVELOP ACROSS THE WESTERN U.S. THIS
WILL BRING AN INCREASE IN HIGH LEVEL CLOUDS OVER THE AREA. IN
ADDITION...TEMPERATURES SHOULD BEGIN TO MODERATE AS HIGHS WILL WARM
INTO THE UPPER 50S AND LOWER 60S MONDAY AND TUESDAY.

AS THE UPPER TROUGH BEGINS TO DIG FURTHER SOUTH AND HEAD TOWARD THE
EAST...A SFC LOW DEVELOPS ACROSS THE LEE SIDE OF THE ROCKIES AND MOVES
IN OUR DIRECTION AS WELL. RAIN CHANCES BEGIN TO INCREASE ACROSS THE
WEST TUESDAY NIGHT AS THE MID LEVEL FLOW BECOMES MORE SOUTHWESTERLY
AND THERE MAY BE SOME WEAK ISENTROPIC LIFT/WAA OCCURING. BY WEDNESDAY
PWAT VALUES PEAK AROUND 1.3-1.5 INCHES JUST AHEAD OF THE APPROACHING
STORM SYSTEM.

WHILE THIS SYSTEM IS STILL ABOUT 5 TO 6 DAYS OUT...MODELS HAVE COME
INTO MUCH BETTER AGREEMENT AS COMPARED TO LAST NIGHTS RUNS. THE
ECMWF IS NOW IN BETTER ALIGNMENT WITH THE GFS AND GFES.
HOWEVER...THE GFS STILL REMAINS MORE ROBUST IN THE DEVELOPMENT OF
THE SFC LOW AS COMPARED TO THE OTHER TWO MODELS. AS THE UPPER TROUGH
CONTINUES TO DIG SOUTH AND THE SFC LOW MOVES CLOSER TO THE
EAST...RAIN WILL CONTINUE TO INCREASE ON WEDNESDAY AHEAD OF THIS
SYSTEM THAT SHOULD MOVE THROUGH ON WEDNESDAY NIGHT/EARLY THURSDAY
WITH ASSOCIATED COLD FRONT THROUGH THE CWA BY MIDDAY ON THURSDAY.
AGAIN WHILE THIS IS CONSIDERABLY FAR OUT IN THE FORECAST...THIS IS
AN INTERESTING SYSTEM TO WATCH. WITHOUT GETTING TOO DETAILED...IT
LOOKS LIKE THERE COULD BE SOME DECENT INSTABILITY ASSOCIATED WITH
THIS AS MLCAPES AND VERTICAL TOTALS ARE NOT TOO SHABBY ALONG WITH
DECENT FORCING AND SHEAR WEDNESDAY NIGHT...AS ADVERTISED BY THE GFS.
THE TRACK OF THE SFC LOW IS ALSO MUCH FURTHER NORTH THIS RUN THAN
LAST NIGHT AND THAT WOULD ALSO INDICATE A BETTER SCENARIO FOR SOME
SVR WX...AS WOULD THE NEGATIVE TILT THAT THE UPPER TROUGH LOOKS TO
BE TAKING ON. NOT ONLY DO WE HAVE TO KEEP AN EYE OUT FOR THIS
POTENTIAL BUT ALSO FOR MODERATE TO HEAVY RAIN. ALL OF THIS WOULD
DEPEND ON THE TRACK AND DEPTH OF THE LOW AS THE ECMWF IS DEFINITELY
NOT AS DEEP AS THE GFS. ALL SOMETHING TO KEEP AN EYE OUT FOR OVER THE
NEXT SEVERAL MODEL RUNS.

AFTER THURSDAY...THE AREA SHOULD DRY OUT AS THE UPPER TROUGH/LOW
MOVES NORTH OVER THE GREAT LAKES AND INTO CANADA. TEMPS ON THURSDAY
SHOULD NOT WARM TOO MUCH AS CAA WILL MOVE IN AND CLOUDY CONDITIONS
SHOULD REMAIN AND KEEP TEMPS LOW. CHRISTMAS DAY WILL ALSO BE CHILLY
AND FEEL MORE LIKE WINTER(AS OPPOSED TO THE SPRING LIKE TEMPS THAT
WE WILL HAVE SEEN JUST A FEW DAYS EARLIER).

OVERALL KEPT CLOSE TO MEX NUMBERS AS THEY CAME IN HIGH AND
REASONABLE FOR POPS. DID CUT FROM GUI FOR CHRISTMAS DAY AS WE SHOULD
BE DRY BY THAT POINT. ONLY MADE SLIGHT ADJUSTMENTS TO TEMPS DURING
THE PERIOD. /28/

&&

.AVIATION...MVFR/IFR RESTRICTIONS IN RAIN EARLY THIS MORNING OVER
CNTRL/ERN MS WILL IMPROVE QUICKLY FROM MID TO LATE MORNING. BY THIS
AFTERNOON...EXPECT VFR CONDITIONS AT ALL LOCATIONS AS WEAK HIGH
PRESSURE BUILDS OVER THE AREA. COLDER AIR WILL MOVE INTO THE AREA
LATE TONIGHT AND SATURDAY...AND THIS WILL BE ACCOMPANIED BY A BROKEN
TO SOLID STRATUS DECK WITH CEILINGS IN THE 1500 TO 2500 FT. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  35  45  30 /  11   4   4   2
MERIDIAN      54  35  46  30 /  48   6   5   4
VICKSBURG     56  36  47  31 /   3   4   3   2
HATTIESBURG   57  36  49  31 /  21   5   6   4
NATCHEZ       56  35  49  29 /   3   4   3   1
GREENVILLE    55  36  46  30 /   2   6   3   2
GREENWOOD     52  35  44  30 /  11   7   5   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC/28/
Hazardous weather outlook, Dec 18, 5:46 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
546 AM CST FRI DEC 18 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
546 AM CST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 5:42 AM CSTRiver Flood WarningJANCopiah, Simpson6 hr
Dec 18, 5:42 AM CSTRiver Flood WarningJANMarion38 hr
Dec 18, 5:59 AM CSTRiver Flood WarningJANForrest27 hr
Dec 18, 5:59 AM CSTRiver Flood WarningJANJones3 days
Dec 18, 6:09 AM CSTRiver Flood WarningJANClarke3 hr
Dec 18, 11:56 AM CSTRiver Flood WarningJANMadison, Yazoo31 hr

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.